Yang-Mills connections on surfaces and representations of the path group
Proc. Amer. Math. Soc. 112 (1991), 1101-1106
Primary 58E15; Secondary 53C07, 58D27
Full-text PDF Free Access
Similar Articles |
Abstract: We prove that Yang-Mills connections on a surface are characterized as those with the property that the holonomy around homotopic closed paths only depends on the oriented area between the paths. Using this we have an alternative proof for a theorem of Atiyah and Bott that the Yang-Mills connections on a compact orientable surface can be characterized by homomorphisms to the structure group from an extension of the fundamental group of the surface. In addition, for , we obtain the results that the Yang-Mills connections on are isolated and correspond with the conjugacy classes of closed geodesies through the identity in the structure group.
F. Atiyah and R.
Bott, The Yang-Mills equations over Riemann surfaces, Philos.
Trans. Roy. Soc. London Ser. A 308 (1983), no. 1505,
702806 (85k:14006), http://dx.doi.org/10.1098/rsta.1983.0017
Kobayashi, La connexion des variétés fibrées.
I, C. R. Acad. Sci. Paris 238 (1954), 318–319
Kobayashi and Katsumi
Nomizu, Foundations of differential geometry. Vol I,
Interscience Publishers, a division of John Wiley & Sons, New
York-London, 1963. MR 0152974
Friedrich and L.
Habermann, Yang-Mills equations on the two-dimensional sphere,
Comm. Math. Phys. 100 (1985), no. 2, 231–243.
- M. F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser. A. 308 (1982), 523-615. MR 702806 (85k:14006)
- S. Kobayashi, La connexion des variétés fibrées I and II. C.R. Acad. Sci. Paris. 238 (1954), 318-319, 443-444. MR 0060888 (15:743e)
- S. Kobayashi and K. Nomizu, Foundations of differential geometry, vol. 1, New York; Wiley Interscience, 1963. MR 0152974 (27:2945)
- Th. Friedrich and L. Habermann, Yang-Mills equations on the two-dimensional sphere, Comm. Math. Phys. 100 (1985), 231-243. MR 804461 (87c:53064)
Retrieve articles in Proceedings of the American Mathematical Society
Retrieve articles in all journals
© Copyright 1991
American Mathematical Society